# SDR CA110817011

- Difficulty date: August 16, 2011
- Submitted: January 23, 2013
- Operation: Air carrier
- Make and model: Beech 1900D
- Aircraft time: 20,892 hours
- Engine: Pwa PT6A67D
- System (JASC): 3233 · Landing Gear Actuator
- Part: Actuator
- Part number: 11438004115
- Condition: Failed
- Location: Mlg
- Part time: 15 hours
- Stage of operation: AP
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) DURING APPROACH, THE LANDING GEAR WAS SELECTED DOWN.  THE NOSE AND LT GEAR CAME DOWN NORMALLY, AND THE PUMP CONTINUED TO RUN WHILE THE RT GEAR SLOWLY DESCENDED.   THE RT GEAR EVENTUALLY LOCKED DOWN, AND A NORMAL LANDING WAS MADE.  THE ACFT WAS INSPECTED, AND THE GEAR SWUNG TO DUPLICATE THE PROBLEM.  QUICK RETRACTIONS AND EXTENSIONS WERE NORMAL, HOWEVER IF THE GEAR WAS LT RETRACTED FOR ANY APPRECIABLE LENGTH OF TIME, THE RT GEAR WAS SLOW TO EXTEND.  THE ISSUE EXACERBATED ITSELF TO THE POINT WHERE THE LT AND NOSE GEAR WOULD BE FULLY DOWN AND LOCKED BEFORE THE RT GEAR WOULD MOVE AT ALL.  THE PROBLEM WAS TRACED TO THE ACTUATOR, WHICH WAS REPLACED.  FOLLOWING REPLACEMENT, THE SYS FUNCTION WAS NORMAL.  IT IS PROBABLE THAT THE EMERGENCY GEAR EXTENSION SHUTTLE VALVE (INSIDE THE ACTUATOR) BECAME UNSERVICEABLE, CREATING A DANGEROUS SITUATION IN WHICH THE ENTIRE RT SYS WAS IN BYPASS.  THIS SITUATION WOULD NOT PERMIT AN EMERGENCY EXTENSION OF THE RT GEAR, USING THE HAND PUMP.  THE MLG ACTUATOR WILL BE SENT FOR O/H AND A STRIP REPORT WILL BE REQUESTED IN ORDER TO VERIFY THE SUSPECTED FAILURE.
